IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Conditional heteroscedasticity of exchange rates: further results based on the fractionally integrated approach

  • Albert K. Tsui

    (Department of Economics, National University of Singapore, Singapore)

  • Kin-Yip Ho

    (Department of Economics, Cornell University, USA)

A recent article (Tse, 1998) published in this journal analysed the conditional heteroscedasticity of the yen-dollar exchange rate based on the fractionally integrated asymmetric power ARCH model. In this paper, we present replication results using Tse's (1998) yen-dollar series. We also examine the robustness of Tse's (1998) findings across different currencies, sample periods and non-nested GARCH-type models. Unlike Tse (1998), we find some evidence of asymmetric conditional volatility for daily returns of currencies measured against the dollar or the yen. Copyright © 2004 John Wiley & Sons, Ltd.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://hdl.handle.net/10.1002/jae.802
File Function: Link to full text; subscription required
Download Restriction: no

File URL: http://qed.econ.queensu.ca:80/jae/2004-v19.5/
File Function: Supporting data files and programs
Download Restriction: no

Article provided by John Wiley & Sons, Ltd. in its journal Journal of Applied Econometrics.

Volume (Year): 19 (2004)
Issue (Month): 5 ()
Pages: 637-642

as
in new window

Handle: RePEc:jae:japmet:v:19:y:2004:i:5:p:637-642
Contact details of provider: Web page: http://www.interscience.wiley.com/jpages/0883-7252/

Order Information: Web: http://www3.interscience.wiley.com/jcatalog/subscribe.jsp?issn=0883-7252 Email:


References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Baillie, Richard T. & Bollerslev, Tim & Mikkelsen, Hans Ole, 1996. "Fractionally integrated generalized autoregressive conditional heteroskedasticity," Journal of Econometrics, Elsevier, vol. 74(1), pages 3-30, September.
  2. Ding, Zhuanxin & Granger, Clive W. J. & Engle, Robert F., 1993. "A long memory property of stock market returns and a new model," Journal of Empirical Finance, Elsevier, vol. 1(1), pages 83-106, June.
Full references (including those not matched with items on IDEAS)

When requesting a correction, please mention this item's handle: RePEc:jae:japmet:v:19:y:2004:i:5:p:637-642. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing)

or (Christopher F. Baum)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.